Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Gall stone, continuous stomach pain on the left. Are gallstones curable with medicines?

Hello, Iam having a 8mm stone in the gall bladder .There is continuous pain in the stomach especially on the lower side of left side of stomach. Iam staying abroad in africa and surgery cannot be done here. Doctor is advising medicine as i dont want to travel to india for surgery. I want to do the the surgery in May. Kindly advise if gallstone can be disappera by medicine or i have to travel immediately to remove the stone.Are there going to be any serious complications, if i dont go immediately to india. thanks.
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response
The gallstone that you have is a single small stone and can be treated
by non-surgical means. The medication can help dissolve the stone
as long as you stay on the medications. The most commonly used
drug is Ursodeoxycholic acid , given in 8-11 mg/kg weight based,
and given for 3 months or longer (Up to 20 months) is effective
in dissolving the stone. Only thing is, there should be no calcium in
the stone. In some centers, they can blast the stone with shock
wave therapy !
This will definitely give you enogh time for elective surgery if needed.
As with any drug, there may be some side effects from this as well.
Stay on a fat restricted diet which will be helpful.
I wish you well.
Answered: Thu, 10 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor